MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CHPV INLIN/SG INTEGRAL CON; CHPV WITH SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CHPV INLIN/SG INTEGRAL CON; CHPV WITH SG
Model Number 82-3842
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Cerebral Ventriculomegaly (2133); Ambulation or Postural Difficulties (2544)
Date of Event 12/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a hakim valve (id 823842) was implanted due to inph (idiopathic normal pressure hydrocephalus) via ventricular peritoneal (vp) shunt on (b)(6) 2021 with unknown setting.The 82 year-old female patient had gait disturbance and ventricular enlargement during the outpatient follow up in (b)(6) 2022.Due to suspicion of obstruction by shunt angiography, the valve was removed and replaced on (b)(6) 2022.No additional information has been provided after several attempts.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The hakim valve (823842) was returned for evaluation.Device history record (dhr)- the product code (b)(4) with lot 3276917, conformed to the specifications when released to stock.Failure analysis- the valve was visually inspected: needle hole in the needle chamber was noted.The position of the cam when valve was received was 50mmh2o.The valve was hydrated.The valve was leak tested and only leaked from the needle hole in the needle chamber.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.No root cause could be determined as the technician could not confirm any problems with the valve at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve mechanism at the time of investigation no occlusion were noted.

Brand Name
CHPV INLIN/SG INTEGRAL CON
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16095483
Report Number3013886523-2022-00588
Device Sequence Number6559074
Product Code JXG
UDI-Device Identifier10886704041856
UDI-Public(01)10886704041856(17)231031(10)3276917
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number82-3842
Device Catalogue Number823842
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age82 YR
Patient SexMale